Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 144, NWS Fort Worth, TX

March 26, 2000Delta County, Hopkins County, Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 10:13 PM CST for Delta County, Hopkins County, Lamar County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 10:13 PM CST (04:13 UTC)
Expired
Mar 26, 2000, 11:15 PM CST
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Delta County, TX, Hopkins County, TX, Lamar County, TX

What was reported inside it

TimeReportWhereRemark
Mar 26, 10:50 PM CSTHail 0.75Charleston, TX
Mar 26, 11:10 PM CSTHail 1Birthright, TXOccurred in New Birthright.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 7:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2173 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 270418
SVRFTW
TXC119-223-277-270515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN NORTHEAST TEXAS
  HOPKINS COUNTY IN NORTHEAST TEXAS
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 1115 PM CST

* AT 1013 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BLOSSOM...MOVING SOUTH    
  AT 25 MPH.   

* LOCATIONS IN THE WARNING INCLUDE COOPER AND BLOSSOM.

* QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS    
  STOzRM. 

LAT...LON 3373 9540 3360 9555 3365 9585 3318 9585
          3321 9530 3348 9531

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:10 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 26, 9:10 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST SUN MAR 26 2000

LOCAL RADARS CONTINUE TO INDICATE PROGRESSION OF CONVECTIVE CLUSTER
ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. MUCH WEAKER RETURNS
INDICATED ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA.

LATEST SURFACE ANALYSIS INDICATES A COLD FRONT ALONG THE RED RIVER.
ALTHOUGH FORCING ALONG THE BOUNDARY APPEARS TO BE WEAK...SCATTERED
CONVECTION STILL POSSIBLE AHEAD OF THIS FEATURE...AS THE BOUNDARY
ENCOUNTERS INSTABILITY RIDGE...CENTERED ALONG THE INTERSTATE 35
CORRIDOR.

.FTW...NONE.

83

In the hours before

Special weather statement, Mar 26, 8:58 PM CST, 1 hour 15 minutes before
TXZ158-174-270500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST SUN MAR 26 2000

TORNADO WATCH NUMBER 122 HAS BEEN CANCELED FOR BELL AND MILAM
COUNTIES.


83

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:28 PM CSTSevere Thunderstorm WarningFWDFalls62 min
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningFWDRobertson52 min
Mar 26, 7:30 PM CSTSevere Thunderstorm WarningFWDLeon60 min
Mar 26, 9:20 PM CSTSevere Thunderstorm WarningFWDLamar55 min
Mar 26, 11:28 PM CSTSevere Thunderstorm WarningFWDHopkins47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.